Aa
Aa
A
A
A
Close
Avatar universal

Why can't i stabilize? HELP!!!

I have recently been diagnosed as bipolar and have been on anti-anxiety and mood stabilizers for almost 2 weeks now.  But for some reason I'm still rapid cycling through out the day.  Now I have noticed the meds are making it where the lows aren't as low and the highs aren't as high but still it is bugging me that I am still cycling and if any thing that it is speeding up.

Could it be that meds aren't the right meds for me, or what?  I have an opointment to see my psychiatrist on the 14th of February but I just don't know what is going on and what to tell him.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
You probably need to give the meds some more time. My psychiatrist has indicated that it usually takes about 4 weeks for the meds to really kick in.  When you go to your dr just take a list of what meds you are on and a list of your continued symptoms. If you feel like you need to give your psychiatrist a call and let him know what is going on. Keep mr posted.

Barb
Helpful - 0
Avatar universal
Thank you for your post.  For some reason no one had told me that it usually takes about a 4 weeks for the meds to really start to kick in.  Though that would explain why they made the follow up appointment for the 14th so as there would be at least 4 weeks between starting the meds and seeing the doctor.

Again thank you for your response it helped me not be as worried about what is going on.
Helpful - 0
293964 tn?1200413869
Hello.  put another way, it may take some time for your body to stabilize, your high and low moods getting less extreme.  My first psychiatrist had me on a very high dose of depakote, but i was also extremely depressed and he wouldn't give me anything for that.  I pretty much begged him for an AD, but he wouldn't, saying i wasn't still too unstable.  Well, there ya go.  Getting stabilized takes some time.  shawn
Helpful - 0
337492 tn?1212458836
It take two years for stabilization to occur for most bipolars.  That is because once it really surfaces you do roller coster quite a bit back and forth.  The psychiatrists are trying to get you on the right medication and help you to calm down with being BP.  I was diagnosed a year ago and just got out of the mental institution for trying to kill myself.  They put me on when I was first diagnosed and told me that I had to be on it for a year before adding a anti-depressent.  I went into a deep depression w/o the right meds.  I think I am on the right track now with my anti-depressent now being added.  I feel better.  I hope this helps.  
Helpful - 0
Avatar universal
Thank you all for your comments.  Things are better for me now, thought it took a second stay in the hospital, to get to this point.  It took 5 different pills to finally to put the brakes on my emotional rollercoster.  While it has helped drastically I still feel them there but they are only dull roars.  Basically I just feel like I'm in an extremely good mood, or that I feel like I'm down and feel almost on the edge of tears.  But thankfully that is as far as it goes, especially since prior to going to the hospital for the second time I was ready kill my self.  Thankfully what ever stops me stopped me and allowed me to get the help that I needed instead of the old dirt nap.  Hopefully this state will last and I won't have to go back to the hospital again but only time will tell.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.